CARL V. VARTIAN, M.D.; DAVID M. SHLAES, M.D., PH.D.
To the editor: We read the report of Wade and Meyers (1) with interest as we have also seen a case of transient neurologic deterioration associated with intravenous acyclovir.
A 56-year-old black woman was diagnosed as having hypereosinophilic syndrome in May 1982 when she presented with cough and dyspnea. Results of transbronchial and skin biopsies showed eosinophilic infiltrates. Prednisone and hydroxyurea were started. In June 1982, the patient had dysphagia. An esophagoscopic examination showed herpes simplex. On hospital day 8, intravenous acyclovir therapy was initiated at a dose of 250 mg/m2 body surface area every 8 hours. On the following
Learn more about subscription options.
Register Now for a free account.
VARTIAN CV, SHLAES DM. Intravenous Acyclovir and Neurologic Effects. Ann Intern Med. 1983;99:568. doi: 10.7326/0003-4819-99-4-568_1
Download citation file:
Published: Ann Intern Med. 1983;99(4):568.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only